MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; GCC, DILATOR, CATHETER

COOK VANDERGRIFT INC LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; GCC, DILATOR, CATHETER
Model Number G26514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1-phone number: (b)(6).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A man in his 70s, lead removal indicated due to infection after placed for 25 years.Placed from the right chest.Pacemaker leads were embedded in both the atrium and ventricle.The locking stylet used was lr-ofa01 for both.The atrial lead can be removed using a 12fr laser and a 14fr laser.The ventricular lead had strong adhesion at the tip of the lead, and although the sheath could reach the tip of the lead using evolution 11fr and evolution 13fr, it could not be removed from the apex of the heart.The procedure took a long time and the lead stretched, and it broke while using evolution 13fr.(the state of ofa could not be confirmed) the lead had stretched and thinned, and was outside the body, so a long thread (size 2-0 of silk thread) was tied to it and used as a route to pass the sheath for freeing the lead from the adhesive tissue.A 6fr multipurpose catheter was passed through the thread, and a pplbes7.0xl outer sheath was placed over it, and a pplbes13 inner sheath and outer sheath were placed over that, and the physician attempted to free the lead from the adhesive tissue.The operator commented that "the tip of the sheath poked the ventricle," and later noted the accumulation of pericardial effusion.The sales rep of the distributor left the room while the surgeon was preparing to open the chest.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer's investigation, to provide additional information, to include information that was inadvertently not included in the initial report (b5), and to correct information that was previously submitted (correction to 7a: no).The device was not returned for evaluation; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed, other than by the customer's testimony.According to the complaint details, there was no allegation or evidence of a malfunction of a cook device.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.If additional, relevant information is received, this report will be supplemented accordingly.The following information is contained in the device's instructions for use: "when using sheaths, do not insert sheaths over more than one lead at a time.Severe vessel damage, including venous wall laceration requiring surgical repair, may occur.", "if using sheaths or sheath sets, the following precautions should be followed: prior to using sheaths, it is essential to carefully inspect the extravascular catheter/lead tract to ensure removal of all suture sleeves, sutures, and tie-down materials.The byrd telescoping stainless steel dilator sheath set should only be used to minimally enter the vessel.When advancing sheaths, use proper sheath technique and maintain adequate tension on the catheter/lead (via a locking stylet or directly) to prevent damage to vessel walls.If excessive scar tissue or calcification prevents safe advancement of sheaths, consider an alternate approach.", "excessive force with sheaths used intravascularly may result in damage to the vascular system requiring surgical repair.", "potential adverse events related to the procedure of intravascular extraction of catheters/leads include (listed in order of increasing potential effect): dislodging or damaging nontargeted catheter/lead, laceration or tearing of vascular structures or the myocardium, hemopericardium/pericardial effusion." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received, indicating the patient's condition was stable.

Brand Name
LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET
Common Device Name
GCC, DILATOR, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690
PA   15690
7248458621
MDR Report Key22993264
Report Number2522007-2025-00018
Device Sequence Number18371328
Product Code GCC
UDI-Device Identifier00827002265141
UDI-Public(01)00827002265141(17)260531(10)N196859
Combination Product (Y/N)N
PMA/510(K) Number
K893480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberG26514
Device Catalogue NumberLR-PPLBES-13.0
Device Lot NumberN196859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12FR LASER; 14FR LASER; 6FR MULTIPURPOSE CATHETER; EVOLUTION 11FR; EVOLUTION 13FR; LR-OFA01; LR-PPLBES-7.0-XL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale